Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 201, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 13, 2015, 3:58 PM CDT for Holmes County, Madison County, Yazoo County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 3:58 PM CDT (20:58 UTC)
- Expired
- Jun 13, 2015, 4:27 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Holmes County, MS, Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 66 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 685 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 669 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
569
WUUS54 KJAN 132058
SVRJAN
MSC051-089-163-132145-
/O.NEW.KJAN.SV.W.0201.150613T2058Z-150613T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
SOUTH CENTRAL HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 445 PM CDT
* AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WAY...OR
NEAR CANTON...MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
VAUGHAN AROUND 415 PM CDT.
EBENEZER AROUND 435 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3304 8992 3291 8993 3290 8994 3289 8996
3288 8996 3288 8993 3266 8994 3259 9023
3297 9039
TIME...MOT...LOC 2057Z 169DEG 25KT 3269 9008
HAIL...<.75IN
WIND...60MPH
$$
DL2 follow-up statements
150
WWUS54 KJAN 132113
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT SAT JUN 13 2015
MSC089-132122-
/O.CAN.KJAN.SV.W.0201.000000T0000Z-150613T2145Z/
MADISON MS-
413 PM CDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MADISON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3304 8992 3291 8993 3289 8996 3284 8999
3283 9002 3280 9002 3268 9021 3297 9039
TIME...MOT...LOC 2112Z 163DEG 33KT 3286 9014
$$
MSC051-163-132145-
/O.CON.KJAN.SV.W.0201.000000T0000Z-150613T2145Z/
YAZOO MS-HOLMES MS-
413 PM CDT SAT JUN 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHEASTERN YAZOO AND SOUTH CENTRAL HOLMES COUNTIES...
AT 412 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDWAY...OR 15
MILES EAST OF YAZOO CITY...MOVING NORTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
EBENEZER AROUND 425 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3304 8992 3291 8993 3289 8996 3284 8999
3283 9002 3280 9002 3268 9021 3297 9039
TIME...MOT...LOC 2112Z 163DEG 33KT 3286 9014
HAIL...<.75IN
WIND...60MPH
$$
DL785
WWUS54 KJAN 132127
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SAT JUN 13 2015
MSC051-163-132137-
/O.CAN.KJAN.SV.W.0201.000000T0000Z-150613T2145Z/
YAZOO MS-HOLMES MS-
427 PM CDT SAT JUN 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YAZOO AND SOUTH
CENTRAL HOLMES COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3304 8992 3291 8993 3289 8996 3284 8999
3283 9002 3280 9002 3268 9021 3297 9039
TIME...MOT...LOC 2126Z 169DEG 25KT 3297 9016
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 10:40 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 13, 10:40 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1040 AM CDT SAT JUN 13 2015 .UPDATE... POPS WERE UPPED 5 TO 15 PERCENTAGE POINTS IN MOST AREAS THROUGH THE REMAINDER OF THE DAY AFTER HAVING A LOOK AT MORNING OBSERVATIONS/MODELS AND TRENDS. 12Z RAOBS SHOW LOTS OF FLOW AND INLAND GULF MOISTURE TRANSPORT ON THE BACKS OF SSE LOW LEVEL WIND VECTORS ALTHOUGH THERE ARE POCKETS OF RELATIVE DRYNESS ALOFT WHICH MAY INHIBIT CONVECTIVE DEVELOPMENT AT TIMES AND IN SPOTS. THE BRUNT OF MOISTURE TRANSPORT AND CONVERGENCE IS CURRENTLY FOCUSED AT A LINE OF LOCALLY HEAVY RAIN AND STORMS ADVANCING SLOWLY NNE FROM CENTRAL/NORTH CENTRAL LA TOWARD SE AR AND NE LA. THERE IS SOME UNCERTAINTY HOW THIS ACTIVITY WILL EVOLVE INTO THE EARLY AFTERNOON AS THE HRRR IS HESITANT TO KEEP IT AS A PERSISTENT FEATURE. HOWEVER...THIS BAND WILL HAVE TO BE WATCHED CLOSELY AS IT COULD PRESENT HEAVY RAIN ISSUES FOR PORTIONS OF THE DELTA IF IT HOLDS TOGETHER AND STALLS. AT THIS POINT THIS LATTER RISK IS RATHER CONDITIONAL SO WE WILL CONTINUE TO KEEP THE HWO CLEAR. OTHERWISE...MAIN REASONING FOR POP RAISING TODAY WAS BECAUSE BANDS OF SHOWERS AND STORMS THAT DO DEVELOP SHOULD EXHIBIT LOTS OF SOUTH TO NORTH MOVEMENT AND WILL WET A LOT OF GROUND. IT MUST ALSO BE UNDERSTOOD THAT SOME LOCATIONS COULD GET SEVERAL SHOWERS BUT RELATIVELY LIMITED RAINFALL OWING TO THIS SAME ASPECT. BUT THOSE LOCATIONS THAT DO GET SOLID STORMS WILL ALSO GET AT LEAST BRIEFLY GUSTY WINDS DUE PURELY TO MOMENTUM TRANSFER. CONSIDERING TAME LAPSE RATES ALOFT THESE CONVECTIVE GUSTS SHOULD ONLY BE A CONSIDERABLE WORRY IF SURFACE INSTABILITY BUILDS MORE THAN IS ANTICIPATED. /BB/ && .AVIATION...AFTER STARTING OFF THE MORNING WITH FAIRLY WIDESPREAD IFR CONDITIONS DUE TO STRATUS...START OF DAYTIME MIXING HAS ALLOWED CONDITIONS TO IMPROVE TO MVFR OR VFR MOST LOCATIONS. MAIN FOCUS FOR THIS AFTERNOON WILL BE POTENTIAL FOR GUSTY TSRA WITH PERIODS OF MVFR/IFR CIGS POSSIBLE DUE TO VERY HIGH MOISTURE LEVELS. HRRR RUNS IMPLY FAIRLY WIDESPREAD COVERAGE OF TSRA THIS AFTERNOON AS MODERATELY STRONG LOW LEVEL FLOW ALLOWS STORMS TO PROPAGATE AND HAVE FAIRLY HIGH COVERAGE. HENCE HAVE AT LEAST TEMPO TSRA MOST SITES AND WILL AMD AS NEEDED TO SHOW CATEGORICAL IMPACTS BASED ON RADAR TRENDS. EXPECT REPEAT OF WIDESPREAD IFR CONDITIONS LATER TONIGHT DUE TO STRATUS WITH FAIRLY SIMILAR SETUP TO WHAT WAS OBSERVED THIS MORNING. /AEG/ && .PREV DISCUSSION... /ISSUED 540 AM CDT SAT JUN 13 2015/ UPDATE... HAVE UPDATED MORNING FORECAST TO INCLUDE FOG OVER SOUTH/EAST CENTRAL MS BASED ON RECENT OBS TRENDS. FOG SHOULD NOT PERSIST FOR LONG AFTER SUNRISE GIVEN BOUNDARY LAYER FLOW/MIXING EXPECTED. /EC/ PREV DISCUSSION... /ISSUED 425 AM CDT SAT JUN 13 2015/ DISCUSSION... TODAY THROUGH SUNDAY NIGHT... DEEP SOUTHERLY FLOW BETWEEN A TROUGH OVER THE WESTERN HALF OF THE GULF OF MEXICO AND A SUBTROPICAL HIGH CENTERED OVER THE SOUTH ATLANTIC STATES CONTINUES TO FORCE A VERY MOIST AIRMASS (PRECIPITABLE WATER ~ 1.8 TO 2.2 INCHES) NORTHWARD INTO THE ARKLAMISS REGION. WITH DAYTIME HEATING AND SUBSTANTIAL LOW/MID LEVEL SOUTHERLY FLOW HELPING TO ORGANIZE SHOWERS/TSTMS ALONG OUTFLOW BOUNDARIES...CONVECTIVE PRECIPITATION COVERAGE SHOULD BE CONSIDERABLE AGAIN TODAY...BUT THERE MAY BE A WESTWARD SHIFT TO THE ACTIVITY TODAY AS THE RIDGE BEGINS TO EXPAND WESTWARD AND EXERT MORE INFLUENCE INTO EASTERN MS. TODAY'S FORECAST POPS REFLECT THIS THINKING AND FOLLOW THE MULTITUDE OF NEAR TERM GUIDANCE INCLUDING THE SPC SSEO AND OTHER HIGH-RES WRF GUIDANCE. POPS WILL LIKELY NEED TO BE UPDATED AND INCREASED IN SOME AREAS DEPENDING ON CONVECTIVE TRENDS LATER THIS MORNING. LAPSE RATES WILL BE A HAIR STEEPER TODAY THAN YESTERDAY...BUT STILL EXPECT VERTICAL TOTALS TO BE LESS THAN 26 FOR MOST PART WITH 0-3 KM LAPSE RATES NOT MUCH GREATER THAN 7.5 TO 8 DEG C/KM. A FEW STRONG WIND GUSTS AND PERHAPS A COUPLE OF SEVERE WIND REPORTS WILL BE POSSIBLE...ESPECIALLY WHERE CONVECTION IS MORE DELAYED ALLOWING FOR GREATER DESTABILIZATION...WHICH COULD END UP BEING IN NORTHERN/ EASTERN PORTIONS OF THE AREA GIVEN THAT INITIAL DEVELOPMENT SHOULD BE ALONG/SOUTH OF THE HWY 84 CORRIDOR. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL BUT...IN SIMILAR FASHION TO YESTERDAY...STORM MOTIONS ARE EXPECTED TO BE RELATIVELY SWIFT AND UNSUPPORTIVE OF HEAVY RAINFALL DURATIONS THAT COULD LEAD TO FLASH FLOODING POTENTIAL. STORMS THAT ORIENT ALONG WEST TO EAST BOUNDARIES WILL BE MOST LIKELY TO PRODUCE STRONG WIND GUSTS. WITH BUILDING HEIGHTS OVER THE AREA...THERE SHOULD BE A GREATER DIURNAL PATTERN TO THE CONVECTION WITH SHOWERS/STORMS DIMINISHING QUICKLY IN THE EARLY EVENING FOLLOWED BY MINIMAL RAIN CHANCES OVERNIGHT. FOR SUNDAY THROUGH SUNDAY NIGHT...EXPECT GREATER INSTABILITY/MOISTURE TO BECOME MORE FOCUSED OVER WESTERN PORTIONS OF THE ARKLAMISS AS THE SOUTHEAST CONUS RIDGE INTENSIFIES AND EXPANDS WESTWARD. THIS WILL MEAN DECREASING POPS FOR EASTERN MS - BUT WITH PRECIPITABLE WATER REMAINING NEAR TWO INCHES ALONG/W OF THE MS RIVER...HAVE KEPT HIGHER POPS GOING THERE IN THE FORECAST FOR SUNDAY AFTN. A SIMILAR THERMODYNAMIC SET-UP SHOULD YIELD THE POTENTIAL FOR A FEW STRONG STORMS AGAIN SUNDAY AFTERNOON. HAVE INCREASED CONSENSUS GUIDANCE HIGH TEMPERATURES SLIGHTLY AND CUT LOWS A BIT BASED ON RECENT TRENDS. /EC/ MONDAY THROUGH FRIDAY...OF INTEREST IS THE DISORGANIZED TROPICAL WAVE OVER CENTRAL AMERICA PUSHING TOWARD THE YUCATAN PENINSULA. THE GFS AND CANADIAN MODELS HAS THIS WEAK WAVE PUSHING INLAND OVER THE NORTHWEST GULF COAST THEN PUSH IT NORTH INTO THE ARKLATEX REGION DURING THE WORKWEEK. MOREOVER...THE CANADIAN MODEL HAS THIS WAVE COMBINING WITH A WEAK SHORT WAVE FOR A LITTLE BETTER AMPLIFICATION AND INCREASED LOW/MID LEVEL FLOW (~25-40 KNOTS) HELPING TO BRING SOME STRONG THUNDERSTORM POTENTIAL GENERALLY WEST OF THE MS RIVER. THE ECMWF MODEL HAS A WEAKER SHEAR AXIS LOCATED FARTHER WEST THROUGH CENTRAL TEXAS. A PLUME OF MOISTURE WITH PWATS AROUND 2.3 INCHES WILL SURGE ACROSS THE WEST PORTION OF THE REGION...WHICH WILL PUSH THE DRIER AIR EAST OF THE REGION. THIS WILL BRING THE POTENTIAL OF EFFICIENT LOCALLY HEAVY RAINFALL OVER THE WEST. THE GFS LOOKS TO BE TOO FAR EAST WITH THE HIGHER PWATS. MODELS ARE STILL SHOWING THE BEST RAINFALL AMOUNTS DOWN AROUND THE COASTAL AREAS. THIS IS THE FIRST MODEL RUN SHOWING THIS WAVE SO WELL IN THE LOW TO MIDLEVELS AS FAR AS JET ENERGY IS CONCERNED. EXPECT MAINLY DIURNALLY DRIVEN CONVECTION FOR THE PERIOD. SO WITH THIS IN MIND WILL KEEP THE HWO CLEAR FOR NOW SINCE THE ECMWF WAS FARTHER WEST WITH THE BETTER JET DYNAMICS. WILL WATCH FOR FUTURE MODEL RUNS WITH THIS FEATURE./17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 89 72 89 71 / 70 25 41 13 MERIDIAN 90 69 90 69 / 57 21 28 8 VICKSBURG 90 72 89 73 / 70 29 59 18 HATTIESBURG 89 72 90 72 / 70 31 45 11 NATCHEZ 88 73 88 72 / 68 31 60 19 GREENVILLE 91 73 90 72 / 69 33 54 24 GREENWOOD 91 72 90 72 / 59 30 36 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/AEG/EC/17
Hazardous weather outlook, Jun 13, 1:29 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 129 PM CDT SAT JUN 13 2015 ARZ074-LAZ007-008-015-023-024-026-MSZ029>031-033-039-072>074- 141830- ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND-FRANKLIN-CATAHOULA- CONCORDIA-WEBSTER-CLAY-LOWNDES-OKTIBBEHA-NOXUBEE-MARION-LAMAR- FORREST- 129 PM CDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ARZ075-LAZ009-016-025-MSZ018-019-025>028-032-034>038-040>066- 141830- CHICOT-EAST CARROLL-MADISON-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE- GRENADA-CARROLL-MONTGOMERY-CHOCTAW-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-WINSTON-ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- 129 PM CDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE NORTH TO NORTHWEST AT 20 TO 25 MPH ACROSS THE REGION INTO EARLY THIS EVENING. A FEW OF THE MOST INTENSE STORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS THE ASSOCIATED RISKS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 08 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jun 13, 2:25 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 225 PM CDT SAT JUN 13 2015 MSZ049-050-055-056-132015- SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS- 225 PM CDT SAT JUN 13 2015 ...SCATTERED STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SCOTT...SOUTHEASTERN RANKIN...NORTHEASTERN SIMPSON AND NORTHERN SMITH COUNTIES UNTIL 315 PM CDT... AT 224 PM CDT...METEOROLOGISTS WERE TRACKING SEVERAL STRONG THUNDERSTORMS ACROSS THE AFFECTED COUNTIES...MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PUCKETT...POLKVILLE...BRAXTON...D'LO...PULASKI...MORTON AND LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3185 9004 3223 9006 3243 8933 3208 8932 TIME...MOT...LOC 1924Z 162DEG 20KT 3206 8961 AEG
Special weather statement, Jun 13, 3:05 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SAT JUN 13 2015
LAZ025-MSZ053-059-132030-
TENSAS LA-CLAIBORNE MS-JEFFERSON MS-
305 PM CDT SAT JUN 13 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN TENSAS PARISH...
NORTHWESTERN JEFFERSON AND CENTRAL CLAIBORNE COUNTIES THROUGH 330 PM
CDT...
AT 305 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER LORMAN...MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ALCORN AROUND 310 PM CDT.
PORT GIBSON AROUND 320 PM CDT.
LAT...LON 3217 9133 3215 9117 3213 9116 3212 9112
3213 9110 3213 9106 3210 9100 3210 9096
3209 9097 3208 9095 3209 9094 3208 9094
3208 9091 3211 9092 3210 9088 3176 9094
3175 9129
TIME...MOT...LOC 2005Z 175DEG 27KT 3184 9109
DLSpecial weather statement, Jun 13, 3:10 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT SAT JUN 13 2015 MSZ043-044-048>050-132045- LEAKE MS-HINDS MS-SCOTT MS-MADISON MS-RANKIN MS- 310 PM CDT SAT JUN 13 2015 ...THUNDERSTORMS WITH GUSTY WINDS APPROACHING ROSS BARNETT RESERVOIR... AT 309 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR LUDLOW TO PEARL...AND MOVING NORTHWEST AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... LUDLOW AROUND 315 PM CDT. RIDGELAND AND FARMHAVEN AROUND 330 PM CDT. MADISON AROUND 335 PM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LENA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR ROSS BARNETT RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3279 8967 3243 9029 3217 9012 3250 8952 TIME...MOT...LOC 2009Z 156DEG 24KT 3257 8965 3227 9014 DL
Special weather statement, Jun 13, 3:25 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT SAT JUN 13 2015
MSZ048-132115-
HINDS MS-
325 PM CDT SAT JUN 13 2015
...A STRONG THUNDERSTORM WILL AFFECT EASTERN HINDS COUNTY THROUGH
415 PM CDT...
AT 324 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER TERRY...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JACKSON...CLINTON...BYRAM...RAYMOND...TERRY AND DRY GROVE.
LAT...LON 3235 9045 3233 9013 3231 9016 3229 9015
3229 9018 3226 9018 3225 9021 3220 9018
3218 9021 3218 9024 3216 9024 3215 9025
3215 9024 3211 9025 3209 9025 3209 9023
3205 9024 3205 9044
TIME...MOT...LOC 2024Z 186DEG 19KT 3206 9032
DLSpecial weather statement, Jun 13, 3:43 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 343 PM CDT SAT JUN 13 2015 MSZ036-037-042>044-132130- ATTALA MS-LEAKE MS-YAZOO MS-HOLMES MS-MADISON MS- 343 PM CDT SAT JUN 13 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ATTALA...MADISON... EASTERN YAZOO...NORTHERN LEAKE AND SOUTHEASTERN HOLMES COUNTIES THROUGH 430 PM CDT... AT 342 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR THOMASTOWN TO NEAR ANNANDALE...AND MOVING NORTHWEST AT 30 MPH. WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG THUNDERSTORMS WILL BE NEAR... NEWPORT AROUND 400 PM CDT. KOSCIUSKO AND MYRLEVILLE AROUND 405 PM CDT. MCADAMS AND LITTLE YAZOO AROUND 410 PM CDT. BENTON AROUND 420 PM CDT. DURANT...POSSUMNECK AND HESTERVILLE AROUND 425 PM CDT. YAZOO CITY AROUND 430 PM CDT. OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE REDWATER AND SALLIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. && LAT...LON 3327 8957 3286 9051 3245 9020 3287 8932 TIME...MOT...LOC 2042Z 153DEG 27KT 3285 8961 3256 9017 DL
Local storm report, Jun 13, 3:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT SAT JUN 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 4 W CRYSTAL SPRINGS 32.00N 90.42W
06/13/2015 E50.00 MPH COPIAH MS UTILITY COMPANY
A TREE WAS DOWNED WEST OF CRYSTAL SPRINGS
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:55 PM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| Jun 13, 12:59 PM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 46 min |
| Jun 13, 1:13 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Jun 13, 1:18 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 42 min |
| Jun 13, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones, Simpson, Smith | 64 min |
| Jun 13, 1:55 PM CDT | Special Weather Statement | JAN | Adams | 35 min |
| Jun 13, 2:00 PM CDT | Special Weather Statement | JAN | Clarke | 45 min |
| Jun 13, 2:12 PM CDT | Special Weather Statement | JAN | Simpson | 33 min |
| Jun 13, 2:25 PM CDT | Special Weather Statement | JAN | Simpson | 50 min |
| Jun 13, 3:05 PM CDT | Special Weather Statement | JAN | Claiborne | 25 min |
| Jun 13, 3:10 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Jun 13, 3:25 PM CDT | Special Weather Statement | JAN | Hinds | 50 min |
| Jun 13, 3:43 PM CDT | Special Weather Statement | JAN | Attala, Madison, Yazoo | 47 min |
| Jun 13, 4:02 PM CDT | Special Weather Statement | JAN | Warren | 28 min |
| Jun 13, 4:16 PM CDT | Special Weather Statement | JAN | Lowndes | 44 min |
| Jun 13, 4:29 PM CDT | Special Weather Statement | JAN | Issaquena | 46 min |
| Jun 13, 4:49 PM CDT | Special Weather Statement | JAN | Carroll, Clay, Montgomery, Oktibbeha, Webster | 41 min |
| Jun 13, 4:57 PM CDT | Special Weather Statement | JAN | Humphreys | 33 min |
| Jun 13, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 53 min |
| Jun 13, 5:30 PM CDT | Special Weather Statement | JAN | Grenada | 45 min |
| Jun 13, 5:38 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.